MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO, 50MM; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,2.5 MICRO, 50MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/04/2023, it was reported by a patient's relative, via phone, that on (b)(6) 2023 the patient underwent a metacarpal fracture screw fixation when a screw snapped in half during insertion.The screw had to be burred down as it could not be removed.Burring the device down resulted in debris being produced.It took about an hour to irrigate the fragments from the patient.The patient's hand had to be cut open to continue with the procedure resulting in an extended recovery time.There was no additional information provided and additional information has been requested.Additional information was provided on 10/05/2023.It was reported that an ar-8725-50h micro compression ft broke during the procedure.Additional information was provided via phone on 10/31/2023: the wife of the patient advised that the facility will not provide any additional information regarding the case.She has asked for the surgeon to provide all the products that were used and they advised this information is not available.Per the wife, the surgeon stated the issue was with the implant and that a revision will not be performed, as the screw cannot be removed because the patient could experience loss of bone.Post-operative x-rays were taken and will be provided via email.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or prying/leveraging the device during use.

Brand Name
COMPR FT SCRW,2.5 MICRO, 50MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18067222
Report Number1220246-2023-08546
Device Sequence Number7615423
Product Code HWC
UDI-Device Identifier00888867303485
UDI-Public00888867303485
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO, 50MM
Device Catalogue NumberAR-8725-50H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown